Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 228, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 14, 2004, 2:40 AM CDT for Holt County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 2:40 AM CDT (07:40 UTC)
- Expired
- Jul 14, 2004, 3:30 AM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4675 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 17.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 140740 SVRLBF NEC089-140830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 239 AM CDT WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 330 AM CDT * AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF CHAMBERS...OR ABOUT 12 MILES SOUTHWEST OF ONEILL...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMBERS AROUND 250 AM CDT 8 MILES SOUTHWEST OF EWING AROUND 325 AM CDT LAT...LON 4246 9916 4209 9892 4209 9831 4241 9831 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:43 PM CDT, 11 hours 57 minutes earlier.
Area forecast discussion, Jul 13, 2:43 PM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE...UPDATED 243 PM CDT TUE JUL 13 2004 ...FORECAST CONCERNS TSTMS AND TEMPERATURES TONIGHT/THEREAFTER... .DISCUSSION... MODIFIED 12Z SOUNDING AT KLBF SHOW LI=-15 WITH CAPE 6880 J/KG. ATM IS IN AN EXPLOSIVE STATE. AREA OF CONCERN FOR ISOLATED SEVERE TSTMS GENERALLY RUNS THROUGH THE PLATTE VALLEY N INTO KBFF. ANY STORMS COULD BECOME QUITE SEVERE AS SHEER IS ADEQUATE AND 800MB THETA E IS THROUGH THE ROOF NEAR KLXN-KLBF AREA. EXPECT DIURNAL ACTIVITY WILL FIRE ACROSS ERN WY/WRN NEB PER SWODY1. THIS ACTIVITY WILL BECOME ENHANCED LATER TONIGHT AND MOVE EAST AS RIDGE RUNNER WAVE MOVES THROUGH. EXTENDED... MINOR CHANGES TO TEMPERATURE AS A COOLER PATTERN IS EXPECTED TO DEVELOP. THE BASIC FORECAST REMAINS THE SAME. WEDS...FRONT WILL SHIFT SOUTH SOMEWHAT AFTER TONIGHTS ACTION. SWODY2 SUGGEST AREA WILL HAVE ISOLATED POTENTIAL. NO SIGNIFICANT WAVE IS EXPECTED. THUR...ATM CONTS UNSTABLE WITH STATIONARY FRONT. ETA SHOWS A SIGNIFICANT WAVE MOVING THROUGH. FRIDAY THROUGH SUNDAY...LAST FORECASTABLE WAVE MOVES THROUGH FRIDAY NIGHT. FCST IS DRY THEREAFTER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jul 13, 3:35 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT TUE JUL 13 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-141100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 335 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS THE NEBRASKA PANHANDLE DURING THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE APPROACHES THE OUTLOOK AREA FROM CENTRAL WYOMING. THE FOCUS FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG WESTERN PORTIONS OF A SURFACE BOUNDARY...SITUATED FROM SOUTHEAST WYOMING TO CENTRAL PORTIONS OF NEBRASKA. AS THUNDERSTORMS MOVE EAST OFF THE HIGH PLAINS OF WYOMING THEY WILL ENCOUNTER GOOD LOW LEVEL MOISTURE AND A VERY UNSTABLE ATMOSPHERE...LEADING TO EXPLOSIVE DEVELOPMENT. AT THIS TIME...THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS...HOWEVER ALONG THE SURFACE BOUNDARY...AN ISOLATED TORNADO CANNOT BE RULED OUT. CURRENT TRENDS HAVE THE LOW LEVEL BOUNDARY SITUATED FROM NORTHERN GARDEN COUNTY...EAST TO BRADY...BUT THIS COULD CONTINUE TO CHANGE AS THE THUNDERSTORMS GAIN STRENGTH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE WEATHER WILL BE POSSIBLE ONCE AGAIN ACROSS THE BULK OF THE OUTLOOK AREA ON WEDNESDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE WEST. A SURFACE BOUNDARY...SITUATED ACROSS THE OUTLOOK AREA ON WEDNESDAY...WILL ONCE AGAIN PROVIDE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. STRONG SHEAR IN THE MID LEVELS OF THE ATMOSPHERE WILL SUPPORT THE FORMATION OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WITH SURFACE AND MID LEVEL ATMOSPHERIC CONDITIONS MIRRORING TODAYS AND WEDNESDAYS...ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE POSSIBLE ON FRIDAY NIGHT. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. NO THUNDERSTORMS ARE EXPECTED AFTER FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING INTO TONIGHT...AS WELL AS...WEDNESDAY AND THURSDAY. MASEK
In the hours before
Special weather statement, Jul 13, 9:50 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 950 PM CDT TUE JUL 13 2004 NEZ004-005-022>024-035-036-056>058-069-094-140330- ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE- HOOKER NE-KEITH NE-MCPHERSON NE-PERKINS NE-SHERIDAN NE- WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... GRANT...HAY SPRINGS...IMPERIAL...MULLEN...OGALLALA...OSHKOSH... RUSHVILLE...TRYON AND VALENTINE 950 PM CDT TUE JUL 13 2004 SEVERE THUNDERSTORM WATCH NUMBER 624 EXPIRED AT 10 PM CDT (9 PM MDT). THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR ARTHUR...CHASE...CHERRY..DEUEL...GARDEN...GRANT...HOOKER...KEITH... MCPHERSON...PERKINS...AND SHERIDAN COUNTIES HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVERNIGHT...BUT THUNDERSTORMS ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LEVELS. KAR
Local storm report, Jul 13, 11:49 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 3 W GORDON 42.81N 102.26W
07/13/2004 0.88 INCH SHERIDAN NE BROADCAST MEDIA
&&
POWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:07 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
| Jul 14, 12:31 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jul 14, 1:08 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 37 min |
| Jul 14, 1:25 AM CDT | Severe Thunderstorm Warning | LBF | Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.